Florida, 2015Damaging Wind in Florida, July 14, 2015
July 14, 2015 · NWS MLB · 1 event in 1 county or zone
Thunderstorms over the mainland intensified as they approached the east coast and produced severe wind gusts in Merritt Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms over the mainland intensified as they approached the east coast and produced severe wind gusts in Merritt Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 1:19 PM EST, 51 minutes earlier.
Area forecast discussion, Jul 14, 1:19 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
219 PM EDT TUE JUL 14 2015
.DISCUSSION...
CURRENT-TONIGHT...THE 15Z KXMR SOUNDING HAS COME IN WITH A PWAT OF
AROUND 1.90 INCHES AND 500/700MB TEMPERATURES OF +7.8C/-7.9C. ON
NEXRAD 88D...SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING FROM
WEST TO EAST ACROSS THE CENTRAL PENINSULA. AS THIS ACTIVITY
CONTINUES TOWARD THE EAST COAST A FEW CELLS WILL MOVE OVER THE
INTRACOASTAL AND NEAR SHORE ATLC WATERS. MARINERS NEED TO KEEP AN
EYE TO THE SKY WESTWARD AS POTENTIAL THREATENING WEATHER APPROACHES.
STILL A WAIT/SEE APPROACH AS TO WHETHER THE ECSB DEVELOPS ALONG
EITHER THE SPACE/TREASURE COASTS. IF IT DOES IT WILL LIKELY REMAIN
PINNED ALONG THE COAST...BUT COULD HELP TO INTENSIFY EXISTING
CONVECTION AS IT MOVES OFF OF THE COAST. MAIN THREATS REMAIN
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND LOCALLY STRONG WIND
GUSTS UP TO AROUND 50 MPH.
ELSEWHERE...THE SURFACE RIDGE AXIS REMAINS WELL SOUTH OF ECFL.
EXPECT SHOWERS/STORMS TO LINGER INTO THE EVENING ALONG THE TREASURE
COAST BEFORE DIMINISHING BY MIDNIGHT. OTHERWISE ANY ADDITIONAL
EVENING CONVECTION ELSEWHERE OVER EAST CENTRAL FL SHOULD REMAIN
LIMITED. SKIES WILL BECOME PARTLY CLOUDY OVERNIGHT WITH LOWS
GENERALLY IN THE MID 70S.
WED...THE WSW/W SURFACE FLOW ON THIS DAY MAY BE A BIT STRONGER THAN
THE PREVIOUS DAY AND DO NOT FORESEE EAST COAST SEA BREEZE DEVELOP AS
A RESULT. VERY WARM TEMPERATURES INTO THE 90S CAN BE EXPECTED. WILL
CONTINUE POPS NEAR 40 PERCENT AREAWIDE...THOUGH THEY COULD BE BUMPED
UP SLIGHTLY SOUTHWARD WHERE DEEPER MOISTURE/COOLER TEMPERATURES
ALOFT MAY RESIDE. MODELS DO SUGGEST ANOTHER EARLY START ALONG THE FL
WEST COAST.
...PREVIOUS EXTENDED FORECAST DISCUSSION...
THU-MON...ABOVE NORMAL DIURNAL STORM COVERAGE EXPECTED AS QUASI-
STATIONARY SURFACE BOUNDARY SAGS TO GA/FL BORDER WITH BAND OF TWO
PLUS INCH PRECIPITABLE WATER IN ADVANCE SETTLING OVER CENTRAL
FLORIDA. THE OFFSHORE GRADIENT FLOW IS FORECAST TO WEAKEN LATE WEEK
INTO THE WEEKEND WHICH WILL ALLOW THE EAST COAST SEA BREEZE TO
DEVELOP EARLIER. AND WITH LIGHT W/NW/N STEERING FLOW...HIGH COVERAGE
OF AFTERNOON STORMS EXPECTED EACH DAY...LINGERING INTO THE EVENINGS.
TEMPS WILL SETTLE BACK TO NEAR CLIMO BY THIS WEEKEND.
&&
.AVIATION...EARLY START TO CONVECTION TODAY AS ACTIVITY ORIGINALLY
OVER THE WEST COAST HAS SWEPT INTO EAST CENTRAL FL. THE ECSB WILL
HAVE A HARD TIME DEVELOPING...IF AT ALL...SOUTH FROM THE CAPE.
CONTINUED THREATS REMAIN TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING
AND LOCALLY STRONG DOWNBURST WINDS. ACTIVITY WILL DISSIPATE THIS
EVENING AFTER SUNSET WITH PCLOUDY SKIES. SW/W FLOW
(SURFACE/STEERING) CONTINUES ON WED WITH SCT SHRA/TSRA AGAIN IN THE
FORECAST WITH THE GFS/WRFARW2 SUGGESTING ANOTHER EARLY START ON THE
WEST COAST.
&&
.MARINE...AFTERNOON-TONIGHT...SURFACE RIDGE AXIS WILL REMAIN SOUTH
OF THE AREA WITH DEEP SW/WSW FLOW. WIND SPEEDS FORECAST TO INCREASE
TO 15 KTS THIS EVENING/OVERNIGHT OVER THE OPEN ATLC WITH A SHORT
PERIOD OF 15-20 KTS POSSIBLE WELL OFFSHORE/VOLUSIA COAST. WAVE
HEIGHTS 1-3 FT THIS EVENING...POSSIBLY UP TO 4 FT WELL OFFSHORE
VOLUSIA COAST. MARINERS WILL NEED TO MONITOR WEST TO EAST
(OFFSHORE) MOVING SHRA/TSRA THIS AFTERNOON/EVENING.
WED-SAT...PREVIOUS...AN OFFSHORE (W/SW) FLOW 10-15 KT EXPECTED WED
AND THU THEN DECREASING INTO THE WEEKEND WHICH WILL ALLOW THE EAST
COAST SEA BREEZE TO FORM EARLIER IN THE AFTN. SEAS 2 FT OR LESS NEAR
SHORE AND UP TO 4 FT WELL OFFSHORE THE CAPE NORTHWARD. ISOLATED
NOCTURNAL STORMS OVER THE GULF STREAM...WITH PERIODS OF SCATTERED-
NUMEROUS STORMS MOVING OFFSHORE MOST AFTERNOONS/EVENINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 91 77 91 / 20 40 30 50
MCO 77 91 75 92 / 20 40 20 50
MLB 76 92 76 93 / 20 30 30 40
VRB 75 93 74 92 / 30 40 30 40
LEE 78 91 78 90 / 20 40 20 50
SFB 78 92 77 92 / 20 40 20 50
ORL 78 92 77 92 / 20 40 20 50
FPR 74 93 73 93 / 30 40 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
GRIDS...SEDLOCK
RADAR/AVIATION...LASCODY
Hazardous weather outlook, Jul 14, 3:42 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
442 AM EDT TUE JUL 14 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-142200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
442 AM EDT TUE JUL 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE WEST COAST SEA BREEZE...MOVING SLOWLY EASTWARD ACROSS THE
REGION INTO THE AFTERNOON. GREATEST STORM COVERAGE IS EXPECTED
LATE IN THE DAY AND TOWARD SUNSET NEAR THE COAST...SOUTH OF
MELBOURNE...WHERE BOUNDARY COLLISIONS WITH THE EAST COAST SEA
BREEZE ARE MOST LIKELY TO OCCUR. A FEW STRONGER STORMS MAY
RESULT...PRODUCING STRONG GUSTY WINDS UP TO 40 TO 50 MPH...
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STORMS WILL MOVE SLOWLY EASTWARD ACROSS THE
REGION THIS AFTERNOON. A FEW STORMS WILL BE ABLE TO PRODUCE GUSTY
WINDS IN EXCESS OF 34 KNOTS ACROSS INTERIOR LAKES AND AS THEY MOVE
OFFSHORE...ESPECIALLY FROM SEBASTIAN INLET SOUTH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE ATLANTIC HIGH PRESSURE RIDGE WILL REMAIN SOUTH OF THE REGION
THROUGH LATE WEEK. THIS WILL LEAD TO A PREDOMINANT LOW LEVEL
SOUTHWEST FLOW THAT WILL INCREASE MOISTURE AND KEEP SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
WEITLICH
In the hours before
Special weather statement, Jul 14, 12:26 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
126 PM EDT TUE JUL 14 2015
FLZ041-044-046-141-141830-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
126 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE...CENTRAL
VOLUSIA AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 230 PM EDT...
AT 124 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASSIA...MOVING NORTHEAST TO EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DELTONA...DAYTONA BEACH...PORT ORANGE...DELTONA AND DELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2915 8098 2912 8098 2913 8097 2910 8095
2909 8095 2909 8094 2904 8091 2904 8090
2902 8089 2901 8091 2903 8091 2903 8092
2901 8092 2877 8139 2893 8154 2930 8110
TIME...MOT...LOC 1724Z 223DEG 21KT 2893 8140
LASCODYLocal storm report, Jul 14, 12:51 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
151 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.17N 81.07W
07/14/2015 M43.00 MPH VOLUSIA FL ASOS
&&
PGSpecial weather statement, Jul 14, 1:39 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT TUE JUL 14 2015
FLZ047-147-141945-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
239 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 345
PM EDT...
AT 238 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SUNTREE...OR NEAR PATRICK AIR FORCE BASE...MOVING EAST AT 15 TO
20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MELBOURNE...TITUSVILLE...ROCKLEDGE...COCOA AND COCOA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2828 8061 2832 8068 2817 8062 2827 8061
2827 8060 2809 8057 2817 8061 2809 8061
2806 8082 2848 8087 2858 8094 2858 8080
2853 8077 2858 8060 2840 8066 2857 8057
2846 8052
TIME...MOT...LOC 1838Z 258DEG 23KT 2819 8070
LASCODYLocal storm report, Jul 14, 2:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST PATRICK AIRFORCE BASE 28.24N 80.61W
07/14/2015 M48 MPH BREVARD FL AWOS
&&
PGThunderstorm Wind, Brevard
- When
- July 14, 2:10 PM EST
- Where
- Brevard County, 3.34 mi WSW of Cape Canaveral
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.360, -80.650
A WeatherFlow station in the Banana River north of the State Road 520 Causeway recorded a 59 mph wind gust out of the west as a severe thunderstorm moved over Merritt Island.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20153 deaths · 1 event
- Tornado and Flash Flooding in Kentucky, July 14 to 15, 20154 injured · $90,000 · EF1 · 113 events
- Tornadoes and Hail in Alabama, July 14, 20151 death · EF1 · 25 events
- Tornadoes and Hail in Tennessee, July 14, 2015$500,000 · EF1 · 66 events
- Flash Flooding in New York, July 14, 2015$4.2 million · 11 events
- Hail and Damaging Winds in Missouri, July 14 to 15, 2015$181,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Ohio, July 14, 2015$557,000 · 1 in hail · 13 events
- Hail in Nebraska, July 14, 2015$825,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Ohio, July 14, 2015$89,000 · 1 in hail · 48 events
- Flash Flooding in New York, July 14, 2015$575,000 · 5 events
- Flash Flooding in New York, July 14, 2015$550,000 · 3 events
- Tornado and Flash Flooding in Tennessee, July 14, 2015$1,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579716.